Topical steroid withdrawal

Post your eczema questions here.

Moderator: talkhealth

Locked
2 posts
Guest Posts
Posts: 706
Joined: Wed Sep 07, 2016 4:12 pm
Quote

by Guest Posts on Wed Nov 18, 2020 11:03 am

Topical steroid withdrawal

Having been on steriods for eczema I have read a lot about topical steroid withdrawal. Is this something that is recognised as something you can get and do you think I should have long term use of topical steroids for atopic dermatitis and eczema?

I cut out topical steroids in Jan 2019 and Protopic in April 2019 and am now almost healed.

Would welcome your thoughts, thank you, Ruth
talkhealth team on behalf of a guest visitor

User avatar
Dr Zainab Laftah
Posts: 18
Joined: Tue Feb 12, 2019 11:36 am
Quote

by Dr Zainab Laftah on Fri Nov 20, 2020 3:38 pm

Re: Topical steroid withdrawal

Thank you for your message and I am pleased to hear your eczema has improved.

Often steroid withdrawal is a term used to describe the rebound phenomenon that some patients experience. This is where the eczema reoccurs upon cessation of steroids use. Two ways to reduce this is taper the steroid use so reduce to alternative days prior to stopping completely or the addition of steroid sparing agents like tacrolimus.

Hope this is helpful.

Best wishes

Dr Zainab Laftah
Dr Zainab Laftah
Consultant Dermatologist

http://www.talkhealthpartnership.com/on ... laftah.php

Locked
2 posts